HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Addiction & Recovery (http://www.healthboards.com/boards/addiction-recovery/)
-   -   Ringing in my ears (http://www.healthboards.com/boards/addiction-recovery/214732-ringing-my-ears.html)

Bart Garrabrant 10-08-2004 10:47 AM

Ringing in my ears
 
Hi All,
It has been a while since I have logged on. I was wondering if anyone hear has experiance ringing in the ears and you ears feeling like they are filling up with air. the last 2 weeks I have had non stop ear ringing and I am concerned that it might be the Ultram I am taking. I tried Hydrocodone again and it seemed to have stop a little. Has there been any experiance to this and for how long have you had it?

Bart

octomon 10-08-2004 12:17 PM

Re: Ringing in my ears
 
[FONT=Arial Narrow][SIZE=2][COLOR=Indigo]Hi Bart,
I'm no expert on Ultram, but I do have a comment or two on this subject. Many ear-ringing experiences can be caused by changes in blood pressure. This is evident to anyone who has ever taken too much aspirin at one time.

Ironically....and this is very scary - spontaneous and complete hearing loss has been reported by people who are taking a lot of hydrocodone. Deductive reasoning would suggest this is what happened to Rush Limbaugh a while back when he suddenly lost his hearing. This was before the whole drug scandal broke, but we all know now he was a drug addict when he suddenly went deaf. I've heard it can be irreversable, though in Limbaugh's case I know he can hear again. This is an important and interesting subject you have raised, and I hope some others here might have knowledge about this. What did your doctor say? Try a google search using keywords "Ultram hearing loss / ear ringing / tinitus"[/COLOR][/FONT][/SIZE]

Phlox 10-11-2004 08:56 PM

Re: Ringing in my ears
 
It is still not know exactly why, or how this works, but the common hearing loss issue with narcotics is any drugs that combine Hydrocodone & Acetaminophen(Tylenol/APAP). Heres an excerpt from an article:

"In a retrospective observation conducted at the House Ear Clinic (HEC) in Los Angeles, physicians have found a possible correlation between permanent hearing loss and a commonly prescribed painkiller medication that combines hydrocodone and acetaminophen. This combination medication is distributed under various names including the brands Vicodin®, Hydrocet®, Lorcet®, Norco® and their generic counterparts. Over the past two years HEC physicians in L.A. have identified as many as 29 patients with moderate to profound hearing loss possibly resulting from extensive use of these painkillers. This unusually high incidence prompted the physicians to report their observations of this side effect to the Food and Drug Administration (FDA) and to alert consumers.

"We feel that it is our duty to warn the public that permanent hearing loss may result from prolonged, or excessive use of painkillers that combine hydrocodone and acetaminophen," said John W. House, M.D. "Recent media reports indicate that many people are becoming dependent on medications originally prescribed to treat temporary or chronic pain and we feel that their lives may be further complicated by loss of hearing."


All times are GMT -7. The time now is 01:27 PM.